Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 23, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 25, 2004, 7:49 PM CDT for Briscoe County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2004, 7:49 PM CDT (00:49 UTC)
- Expired
- Apr 25, 2004, 8:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Briscoe County, TX
The radar
The Amarillo radar (KAMA), 91 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 2:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.8 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 3467 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 4:09 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Apr 25, 4:09 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 409 PM CDT SUN APR 25 2004 .SHORT TERM... SURFACE LOW NEAR SILVERTON WILL DROP SOUTHWEST ALONG SOUTHWARD MOVING COLD FRONT AS SHORTWAVE OVER NORTHEAST NM TRACKS SOUTHEAST OVER THE TX PANHANDLE AND NORTHWEST TX. CONVECTION ALREADY UNDERWAY ACROSS THE NORTHEAST ZONES IN VICINITY OF AND TO THE EAST OF SURFACE LOW AS WELL AS UNDERNEATH COLD POOL AND UPSLOPE REGION OF SOUTHEASTERN CO AND NORTHEAST NM. CONVECTION TO THE NORTHEAST OF SURFACE LOW WILL MOVE EAST INTO SOUTHWEST OK...WHILE DEVELOPING WESTWARD THROUGH LATE AFTERNOON AND EVENING. MEANWHILE...CONVECTION OVER THE HIGHER TERRAIN OF NM WILL PROPAGATE SOUTHEAST...MOST LIKELY MERGING WITH WESTWARD DEVELOPING CONVECTION BY SUNSET. COMBINATION OF INCREASING LOW-TO-MID LEVEL SHEAR...DIURNALLY-DRIVEN WEAK TO MODERATE INSTABILITY WILL BE SUFFICIENT FOR ORGANIZED CONVECTION. HOWEVER...LOWERING WET-BULB ZERO HEIGHTS AND LARGE SURFACE TEMPERATURE-DEWPOINT SPREADS SUGGEST THREAT OF SEVERE HAIL AND DOWNBURST WINDS RESPECTIVELY. CONVECTIVELY DRIVEN CLOUDS WILL EXIT THE AREA OVERNIGHT AS SHORTWAVE PASSES AND SURFACE HIGH PRESSURE BUILDS IN FROM THE NORTH. LOW CLOUDS/PERHAPS PATCHY FOG MAY DEVELOP AROUND DAYBREAK...PARTICULARLY WHERE RAIN FALLS THIS EVENING...AS WEAK UPSLOPE FLOW INTERACTS WITH RADIATING AIRMASS. DESPITE SKIES BECOMING MOSTLY SUNNY ON MON...MAX TEMPERATURES WILL BE ABOUT 8-10 DEGREES COOLER. JH. .LONG TERM... TUE IS LOOKING QUIET...DOMINATED BY SFC HIGH PSR SLOWING MOVING OFF TO THE EAST AND LARGE UPR HIGH OVER THE SW CONUS. IT SHOULD WARM UP INTO THE 80S ON TUE AS WEAK LEE-TROFFING DVLPS. RIDGE STARTS TO BREAK DOWN ON WED AS ONE DISTURBANCE MOVES FROM BAJA INTO NRN MX AND A STRONGER SHTWV TROF MOVES OUT OF THE PAC NW INTO THE GREAT BASIN. NOT VERY CONFIDENT THAT ANY TSTM ACTIVITY WILL ARISE OUT OF THE SRN SYSTEM ON WED AS LOW-LEVEL MOISTURE APPEARS TO BE LACKING. HOWEVER...AS SYS MOVES ACROSS WEST TX INTO CENTRAL TX FROM LATE WED INTO THU MOISTURE SHOULD INCREASE OVER SRN AND ERN SPLNS. DID NOT MAKE ANY SIGNIFICANT CHANGES TO INHERITED FCST BEYOND WED AS MED-RANGE GUIDANCE STILL NOT CONVERGING ON SOLUTION WITH THE NEXT TROF SWINGING OUT OF THE ROCKIES. 12 GFS CAME IN SLIGHTLY SLOWER THAN THE OZ RUN WITH IT...BUT WITH SFC CDFNT STILL LOOKING LIKELY TO MOVE ACROSS THE AREA ON FRI. GFS ENSEMBLES SHOW A DECENT PROBABILITY THAT THE TROF MIGHT DIG AND REMAIN TO OUR WEST THU AND FRI. THIS SPPTS CHANCE OF TSTMS AND COOLER TEMPS THROUGH AT LEAST SAT WITH COLD FRONT AND DRYLINE IN AREA. ECMWF MODEL DEPICTS A FASTER...MORE NORTHERLY TRACK WHILE OPER CANADIAN LIES SOMEWHERE INBETWEEN. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 42 72 45 78 / 30 0 0 0 TULIA 44 73 49 79 / 40 10 0 0 PLAINVIEW 46 74 49 80 / 30 10 0 0 LEVELLAND 47 75 47 81 / 30 0 0 0 LUBBOCK 48 76 51 81 / 30 10 0 0 BROWNFIELD 48 76 49 81 / 20 0 0 0 CHILDRESS 49 75 53 83 / 40 10 0 0 SPUR 52 76 53 81 / 40 10 0 0 ASPERMONT 53 76 54 81 / 40 10 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORMS WATCH TIL 02Z FOR TXZ021>032. && 02/33
Hazardous weather outlook, Apr 25, 11:30 AM CDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT SUN APR 25 2004 TXZ021>044-261730- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1130 AM CDT SUN APR 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE ISOLATED HIGH BASED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE PANHANDLE EARLY THIS AFTERNOON AND THEN MOVE SOUTH AND EXPAND FURTHER ACROSS THE SOUTH PLAINS LATE THIS AFTERNOON AND EARLY THIS EVENING. THUNDERSTORMS DEVELOPING ALONG THE SANGRE DE CHRISTO RANGE ARE ALSO EXPECTED TO APPROACH THE WESTERN SOUTH PLAINS THIS EVENING. LOWER LEVELS ARE EXPECTED TO REMAIN RELATIVELY DRY WITH MID LEVELS MOIST AND UNSTABLE SUPPORTING POTENTIAL FOR NEAR SEVERE WIND GUSTS AROUND 45 TO 55 MPH FROM A FEW STORMS. WEAK SHEAR COMBINED WITH MODERATE CONVECTIVE ENERGY AND RELATIVELY LOW FREEZING LEVELS COULD ALSO SUPPORT HAIL STONES APPROACHING 1/2 TO 3/4 OF AN INCH DIAMETER FROM A FEW STORMS. THE ACTIVITY IS EXPECTED TO MOVE SOUTH OF THE AREA BY MID TO LATE THIS EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING. MCQUEEN
In the hours before
Special weather statement, Apr 25, 2:19 PM CDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 219 PM CDT SUN APR 25 2004 TXZ021>032-260200- BAILEY-BRISCOE-CASTRO-CHILDRESS-COTTLE-FLOYD-HALE-HALL-LAMB-MOTLEY- PARMER-SWISHER- 219 PM CDT SUN APR 25 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 121 FOR A PORTION OF THE SOUTHERN PANHANDLE...NORTHERN SOUTH PLAINS...AND NORTHERN ROLLING PLAINS. THIS WATCH IS IN EFFECT UNTIL 900 PM CDT THIS EVENING AND INCLUDES THE FOLLOWING COUNTIES: PARMER...CASTRO...SWISHER...BRISCOE...HALL...CHILDRESS...BAILEY... LAMB...HALE...FLOYD...MOTLEY...AND COTTLE. INCLUDING THE COMMUNITIES OF... FRIONA...DIMMITT...TULIA...SILVERTON...MEMPHIS...CHILDRESS... MULESHOE...LITTLEFIELD...PLAINVIEW...FLOYDADA...MATADOR AND PADUCAH. THE LATEST WEATHER INFORMATION IS ALWAYS AVAILABLE FROM THE NATIONAL WEATHER SERVICE. MCQUEEN
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.